Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Shreveport, LA

April 15, 2011Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 15, 2011, 6:13 AM CDT for Ouachita Parish, Louisiana. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2011, 6:13 AM CDT (11:13 UTC)
Expired
Apr 15, 2011, 6:45 AM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 167 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 6:30 AM CDTHAIL 0.75Monroe, LAULM POLICE REPORT HAIL AS NEAR DIME SIZE.
Apr 15, 6:30 AM CDTHAIL 1Monroe, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 2:19 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS54 KSHV 151113
SVRSHV
LAC073-151145-
/O.NEW.KSHV.SV.W.0070.110415T1113Z-110415T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
  CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...

* UNTIL 645 AM CDT

* AT 609 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROWNSVILLE-BAWCOMVILLE...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RICHWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3239 9199 3235 9200 3228 9228 3254 9237
      3260 9225 3260 9222 3263 9220 3272 9200
      3272 9197 3267 9194 3267 9190 3258 9191
      3253 9189
TIME...MOT...LOC 1114Z 250DEG 38KT 3252 9215

$$

ELEVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 5:07 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 15, 5:07 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 AM CDT FRI APR 15 2011

.DISCUSSION...
WEST AND SOUTHWEST WINDS ARE SHIFTING TO NORTHWEST OVER THE FAR
WESTERN COUNTIES OF THE CWA WITH THE COLD FRONT NOW THROUGH TYLER.
WE STILL HAVE SLIGHT CHANCE WORDING AHEAD OF THIS BOUNDARY...BUT
BY FAR...MOST OF THE THUNDERSTORM ACTIVITY CONTINUES WELL AHEAD OF
THE FRONT. WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS DEEP EAST TEXAS CROSS INTO TOLEDO BEND COUNTRY MUCH THE
SAME...WHILE THE OVERNIGHT LINE OF THUNDERSTORMS NOW STRETCHES
FROM NEAR COUSHATTA...TO RUSTON...TO FARMERVILLE.

SEVERAL COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH 139. THE
TORNADO WATCH REMAINS GENERALLY ALONG AND AHEAD OF THE LINE OF
THUNDERSTORM ACTIVITY STILL LINGERING OVER MUCH OF LOUISIANA WITH
A CURRENT SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LA.

SKIES WILL BE CLEARING OUT QUICKLY AND WINDS WILL BE PICKING UP BY
MID MORNING. STILL THE LAKE WIND ADVISORY IS IN EFFECT FOR THE
ENTIRE AREA THROUGH TODAY. AS WELL AS THE FIRE DANGER
STATEMENTS...ALTHOUGH THE RAIN THIS MORNING SHOULD HELP CURTAIL
THIS THREAT FOR SOME. WE ARE PRETTY CLOSE TO MAV/MEX GUIDANCE FOR
SHORT AND LONG TERM PICTURE. AFTER A NICE COOL WEEKEND NEXT WEEK
STILL LOOKS TO OFFER MORE RAIN FOR MANY LOCALES. /24/

&&

.AVIATION...
TSTMS...AS OF 08Z...CURRENTLY OCCURRING ALONG A ELD...SHV...OCH
LINE...MOVING EAST. BEHIND THE LINE OF STORMS...CONDITIONS VFR.
AHEAD OF THE LINE...STRONG SOUTHERLY LOW LEVEL WIND WILL BRING MVFR
CIGS. THE CONVECTION WILL REACH A MLU TO LFK LINE BY 12Z AND SHOULD
BE WELL EAST OF THE AREA BY 15Z. WESTERLY WIND WILL INCREASE AFTER
15Z...REACHING 20 KTS WITH GUST TO 30 KTS...CONTINUING UNTIL 16/00Z.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  46  72  47  80 /  10  10  10  10  10
MLU  79  46  72  46  79 /  40  10  10  10  10
DEQ  68  41  69  39  78 /  10  10  10  10  10
TXK  73  46  69  46  76 /  10  10  10  10  10
ELD  74  44  70  43  77 /  20  10  10  10  10
TYR  74  44  74  47  81 /  10  10  10  10  10
GGG  75  45  73  44  81 /  10  10  10  10  10
LFK  81  44  77  45  82 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ124>126-136>138-149>153-165>167.

&&

24/14
Hazardous weather outlook, Apr 14, 11:58 AM CDT, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT THU APR 14 2011

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-151200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
1158 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND CONTINUE INTO THIS EVENING. A STRONG UPPER LOW WILL
MOVE OVER THE AREA TONIGHT. IN ADDITION...A SURFACE LOW MAY
DEVELOP OVER THE I-30 CORRIDOR THIS EVENING...WHICH WOULD ENHANCE
THE TORNADO THREAT. THEN...LATER IN THE EVENING...AS THE DRYLINE
AND COLD FRONT PUSH EASTWARD...MORE THUNDERSTORMS WILL
DEVELOP...SOME WITH LARGE HAIL OR BOWING SEGMENTS CAPABLE OF
PRODUCING DAMAGING WINDS. THE THREAT SHOULD BE COMING TO AN END
AFTER MIDNIGHT AS DRIER AND MORE STABLE AIR SPREADS IN FROM THE
WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER SOUTH
ARKANSAS. OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON AND
CONTINUING INTO TONIGHT.

ARZ072-073-LAZ001>006-010>014-TXZ124>126-136>138-150-151-151200-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
1158 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A DRYLINE AND COLD FRONT WILL PUSH EASTWARD THIS EVENING AND
OVERNIGHT PRODUCING STRONG TO POSSIBLY SEVERE THUNDERSTORMS...SOME
WITH LARGE HAIL OR BOWING SEGMENTS CAPABLE OF PRODUCING DAMAGING
WINDS. THE THREAT SHOULD BE COMING TO AN AROUND DAYBREAK AS DRIER
AND MORE STABLE AIR SPREADS IN FROM THE WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER SOUTH
ARKANSAS AND NORTH LOUISIANA. OTHERWISE...THE NEXT CHANCE FOR
THUNDERSTORMS WILL BE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT.

LAZ017>022-TXZ149-152-153-165>167-151200-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1158 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL BE DEVELOPING ALONG A DRYLINE AND COLD FRONT
OVERNIGHT. HOW FAR SOUTH THE DEVELOPING LINE MAY EXTEND IS STILL
UNCERTAIN...BUT THE CHANCE FOR THUNDERSTORMS WILL BE DIMINISHING
DURING THE EARLY PART OF FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER LOUISIANA.
OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

09

In the hours before

Special weather statement, Apr 15, 3:31 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 AM CDT FRI APR 15 2011

LAZ001-010-TXZ151-153-150915-
CADDO-DE SOTO-PANOLA-SHELBY-
331 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 AM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO AND DE SOTO...
IN NORTHEAST TEXAS...
     PANOLA...
IN EASTERN TEXAS...
     SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     LOGANSPORT...CARTHAGE...JOAQUIN AND TENAHA...

AT 330 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF TENAHA...OR 9
MILES SOUTH OF CARTHAGE...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Apr 15, 3:35 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     SHONGALOO               32.94N 93.29W
04/15/2011                   WEBSTER            LA   LAW ENFORCEMENT

            TREES REPORTED DOWN IN THE SHONGALOO AREA...PARTIALLY
            COVERING ROADWAYS.

&&

20
Special weather statement, Apr 15, 3:52 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 AM CDT FRI APR 15 2011

LAZ002>004-012-150945-
BIENVILLE-BOSSIER-CLAIBORNE-WEBSTER-
352 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     BOSSIER...WEBSTER...CLAIBORNE AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     DUBBERLY...GIBSLAND...HEFLIN...RINGGOLD AND SIBLEY...

AT 345 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES SOUTH OF HAUGHTON...OR 14
MILES SOUTHEAST OF BOSSIER CITY...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Apr 15, 4:35 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     EL DORADO               33.22N 92.66W
04/15/2011                   UNION              AR   LAW ENFORCEMENT

            REPORTS OF SOME TREES DOWN ACROSS THE COUNTY.

&&

20
Local storm report, Apr 15, 4:42 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             TEXARKANA               33.45N 94.02W
04/15/2011  M1.75 INCH       MILLER             AR   BROADCAST MEDIA

0135 AM     HAIL             HOPE                    33.67N 93.59W
04/15/2011  M1.75 INCH       HEMPSTEAD          AR   BROADCAST MEDIA

&&

20
Local storm report, Apr 15, 5:29 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     TSTM WND DMG     5 S FARMERVILLE         32.70N 92.40W
04/15/2011                   UNION              LA   LAW ENFORCEMENT

            TREE REPORTED DOWN NEAR THE TOWN OF FARMERVILLE.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 12:30 AM CDTSevere Thunderstorm WarningSHVCaddo60 min
Apr 15, 1:35 AM CDTSevere Thunderstorm WarningSHVCaddo40 min
Apr 15, 2:07 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster53 min
Apr 15, 2:46 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, Lincoln, Union and 1 more59 min
Apr 15, 3:37 AM CDTSevere Thunderstorm WarningSHVCaddo, De Soto38 min
Apr 15, 3:41 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union64 min
Apr 15, 3:58 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster47 min
Apr 15, 4:43 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita, Union62 min
Apr 15, 7:26 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn64 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.